Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 37, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2008, 2:14 PM EDT for Clarion County, Forest County, Jefferson County, Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2008, 2:14 PM EDT (18:14 UTC)
- Expired
- Jun 16, 2008, 2:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 109 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 11:28 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:42 AM EDT, 11 hours 32 minutes earlier.
Area forecast discussion, Jun 16, 2:42 AM EDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 242 AM EDT MON JUN 16 2008 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH TODAY...PROVIDING SHOWERS AND THUNDERSTORMS. BEHIND THIS FRONT A BIG CHANGE IN THE WEATHER PATTERN WILL BEGIN...WITH COOLER AND UNSETTLED WEATHER FOR THE WEEK. && .NEAR TERM /THROUGH TODAY/... EXPECT TO SEE TWO PERIODS OF DEVELOPMENT TODAY. THE FIRST IS MOVING THROUGH NOW AND IS WEAKENING AS IT ENCOUNTERS STABLE AIRMASS. ANOTHER ROUND OF DEVELOPMENT SHOULD BEGIN LATER THIS MORNING AND INTO THE AFTERNOON HOURS AHEAD OF SFC FRONT. MODELS SHOWING UNSTABLE ATMOSPHERE TODAY AND LOOKING AT CURRENT SAT PICS... WOULD EXPECT TO SEE SUNSHINE THIS MORNING. NOT MUCH LL FORCING ALTHOUGH LARGE SCALE IS PRETTY IMPRESSIVE. SHEAR VALUES WILL INCREASE DURING THE AFTERNOON AND MAY BE STRONG ENOUGH TO PUSH ISOLATED STORMS TO SUPERCELL LEVELS. LIMITING FACTOR WILL BE THAT THE REAL JUICY AIR REMAINS WELL SOUTHEAST. THINK MORNING SUN WILL HELP TO GET THE ATMOSPHERE PRIMED AND EXPECT TO SEE A LINE OF STORMS RIGHT AHEAD OF FRONT AS IT MOVES THROUGH. MAY HAVE TO BUMP TEMPERATURES UP ABOVE GUIDANCE TODAY WITH A LONGER DURATION OF SUNSHINE. WILL MAKE SOME LAST MINUTE DECISIONS ON POPS AND TEMPS SHORTLY BEFORE ISSUANCE TIME. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... ACTIVITY WILL END QUICKLY TONIGHT AS FRONT RACES TO THE EAST COAST. FRONT IS BEING PUSHED TO THE EAST BY LARGE UPPER LEVEL LOW WHICH WILL SETTLE IN OVER SOUTHEASTERN CANADA ON TUESDAY. THIS LOW WILL BE THE MAIN PLAYER IN OUR WEATHER THROUGHOUT MOST OF THE WEEK. ENERGY AND MOISTURE WILL SPIN AROUND LOW AND MOVE ACROSS THE AREA THROUGH MIDWEEK. THIS WILL MEAN BELOW NORMAL TEMPS AND THE CHANCE FOR SHOWERS TUESDAY AND WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UL LOW WILL CONTINUE TO HOLD TIGHT THROUGH THURSDAY. LOW WILL PULL TO THE NORTHEAST FRIDAY WHICH WILL BRING AND OVERALL IMPROVEMENT IN THE WEATHER. ANOTHER PIECE OF ENERGY WILL MOVE ACROSS THE MIDWEST AND TOWARD THE AREA SATURDAY IN NW FLOW ALOFT. THIS ENERGY MAY BRING THE RISK FOR SHOWERS BY THE END OF THE EXTENDED PERIOD. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... PREFRONTAL AREA OF SHOWERS AND THUNDERSTORMS WITH WIND GUSTS OF 30 TO 40KTS AND GENERALLY MVFR CONDITIONS WILL PLAGUE THE INITIAL HOURS OF THE MIDNIGHT TAFS TODAY. THIS AREA WILL CONTINUE TO WEAKEN AND MOVE EASTWARD IN THE PRE DAWN...BUT MORE SHOWERS AND STORMS...WITH MVFR EXPECTED...WILL BE POSSIBLE WITH THE MAIN FRONT THIS AFTERNOON. THEREAFTER...SURFACE HIGH PRESSURE WILL THEN BUILD TOWARD THE LOWER OHIO VALLEY...BUT LOW ALOFT WILL KEEP THE UPPER OHIO UNSTABLE WITH MVFR POSSIBLE THROUGH MID WEEK WITH SCATTERED SHOWERS/TSRA AND SOME SC. HIGH PRESSURE WILL LIKELY BUILD FOR THE WEEKEND WITH PRIMARILY VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 16, 1:16 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 116 PM EDT MON JUN 16 2008 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-021>023-041-171730- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO-MARSHALL- WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 116 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...SEVERE WEATHER POSSIBLE TODAY... SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. THE GREATEST THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ007>009-013>016-020>023-029>032-171730- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE- 116 PM EDT MON JUN 16 2008 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...SEVERE WEATHER POSSIBLE TODAY... SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. THE GREATEST THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUSE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 16, 9:11 AM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 911 AM EDT MON JUN 16 2008 WVZ041-161400- TUCKER WV- 911 AM EDT MON JUN 16 2008 ...THUNDERSTORMS... STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...TUCKER... AT 909 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF SAINT GEORGE...MOVING EAST AT 40 MPH. THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WIND GUSTS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AUVIL...BENBUSH...BLACKWATER FALLS...BUENA AND CANAAN HEIGHTS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR NORTHERN WEST VIRGINIA.
Special weather statement, Jun 16, 10:14 AM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1014 AM EDT MON JUN 16 2008 WVZ041-161445- TUCKER WV- 1014 AM EDT MON JUN 16 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... TUCKER... AT 1013 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF HAMBLETON...MOVING EAST AT 48 MPH. THESE STORMS CAN HAVE HAIL AND GUSTY WINDS PLUS A SHORT PERIOD OF HEAVY RAIN AND FREQUENT LIGHTNING. BEWARE OF PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITIES CAN BE BRIEFLY BE SHARPLY REDUCED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BENBUSH...BLACKWATER FALLS...BUENA...CANAAN HEIGHTS AND CANAAN VALLEY STATE PARK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR NORTHERN WEST VIRGINIA.
Special weather statement, Jun 16, 11:39 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1139 AM EDT MON JUN 16 2008 PAZ029>032-WVZ003-004-161600- FAYETTE PA-GREENE PA-MARSHALL WV-OHIO WV-WASHINGTON PA-WESTMORELAND PA- 1139 AM EDT MON JUN 16 2008 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...WASHINGTON...WESTMORELAND...GREENE...MARSHALL AND OHIO... AT 1138 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF DALLAS TO 2 MILES EAST OF CAMERON...MOVING EAST AT 63 MPH. THESE STORMS CAN HAVE WIND GUSTS OVER 40 MPH PLUS HAIL. THERE CAN ALSO BE A SHORT PERIOD OF FREQUENT LIGHTNING AND HEAVY RAIN. BEWARE OF PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITIES CAN ALSO BE BRIEFLY REDUCED. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BELLE VERNON...BENTLEYVILLE...BOBTOWN...BROWNSVILLE AND BUZZ KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR WESTERN PENNSYLVANIA.
Special weather statement, Jun 16, 1:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 157 PM EDT MON JUN 16 2008 OHZ039-048-161845- COSHOCTON OH-TUSCARAWAS OH- 157 PM EDT MON JUN 16 2008 ...THUNDERSTORMS... STRONG THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COSHOCTON AND TUSCARAWAS... AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHWEST OF COSHOCTON... MOVING EAST AT 35 MPH. THESE STORMS MAY CONTAIN ONE HALF INCH DIAMETER HAIL AND WINDS GUSTING TO 50 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BAKERSVILLE...CONESVILLE...COSHOCTON...DENNISON AND GILMORE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY AFTERNOON FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:32 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 43 min |
| Jun 16, 1:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana, Jefferson | 62 min |
| Jun 16, 2:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 49 min |
| Jun 16, 3:08 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Mercer, Venango | 37 min |
| Jun 16, 3:27 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 48 min |
| Jun 16, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 31 min |
| Jun 16, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver | 49 min |
| Jun 16, 4:16 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 44 min |
| Jun 16, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Westmoreland | 23 min |
| Jun 16, 4:37 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Jun 16, 4:50 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 40 min |
| Jun 16, 5:08 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Jun 16, 5:19 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Indiana, Westmoreland | 72 min |
| Jun 16, 5:57 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 33 min |
| Jun 16, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 39 min |
| Jun 16, 7:04 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 41 min |
| Jun 16, 7:29 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 46 min |
| Jun 16, 7:33 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 42 min |
| Jun 16, 2:20 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 25 min |
| Jun 16, 2:46 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey | 44 min |
| Jun 16, 3:41 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Monroe | 64 min |
| Jun 16, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson | 40 min |
| Jun 16, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 47 min |
| Jun 16, 3:14 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 31 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.